Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 18, NWS Corpus Christi, TX

June 16, 20114 counties in Texas

NWS Corpus Christi, TX issued this red flag warning at Jun 16, 2011, 9:19 AM CDT for 4 counties in Texas. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2011, 9:19 AM CDT (14:19 UTC)
Expired
Jun 16, 2011, 7:00 PM CDT
In force
10 hr
Issued by
NWS Corpus Christi, TX

Counties Duval County, TX, La Salle County, TX, McMullen County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 137 km from the middle of the area, began a volume at 14:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 2.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2011-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3192 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2011-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3192 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
579 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

556 
WWUS84 KCRP 161419
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
919 AM CDT THU JUN 16 2011

...RED FLAG WARNING IS IN EFFECT FOR THE RIO GRANDE PLAINS AND
BRUSH COUNTRY FOR THIS AFTERNOON DUE TO STRONG WIND GUSTS AND LOW
HUMIDITIES...

.LOW PRESSURE ACROSS THE SOUTHERN PLAINS AND DRY CONDITIONS WILL
PRODUCE CRITICAL FIRE DANGER LEVELS ACROSS THE WESTERN BRUSH
COUNTRY AND RIO GRANDE PLAINS TODAY.

TXZ229-230-239-240-170000-
/O.NEW.KCRP.FW.W.0018.110616T1419Z-110617T0000Z/
LA SALLE-MCMULLEN-WEBB-DUVAL-
919 AM CDT THU JUN 16 2011

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR
LASALLE...WEBB...DUVAL AND MCMULLEN COUNTIES DUE TO STRONG WIND
GUSTS AND LOW HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP THIS
AFTERNOON ACROSS AREAS GENERALLY ALONG AND WEST OF HIGHWAY 16 AS
RELATIVE HUMIDITY VALUES RANGE FROM 20 TO 30 PERCENT AND
SOUTHEAST WINDS OF 20 TO 25 MPH GUST TO NEAR 30 MPH. RELATIVE
HUMIDITY VALUES WILL REBOUND THROUGH THE EVENING WITH THE LOSS OF
DAYTIME HEATING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY OUTDOOR ACTIVITIES THAT MAY
CAUSE SPARKS LEADING TO WILDFIRES. ACCIDENTAL IGNITIONS WILL HAVE
THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN FIRES.
REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT AGENCY.

&&

$$

TE
1 follow-up statement
293 
WWUS84 KCRP 162352
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
652 PM CDT THU JUN 16 2011

TXZ229-230-239-240-170100-
/O.EXP.KCRP.FW.W.0018.000000T0000Z-110617T0000Z/
LA SALLE-MCMULLEN-WEBB-DUVAL-
652 PM CDT THU JUN 16 2011

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR LA
SALLE...WEBB...DUVAL...AND MCMULLEN COUNTIES.

THE RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. 

WHILE WINDS MAY REMAIN GUSTY FOR THE NEXT SEVERAL HOURS...RELATIVE
HUMIDITY VALUES WILL INCREASE AS TEMPERATURES BEGIN TO COOL AND
LOW LEVEL MOISTURE BEGINS TO FLOW BACK WEST FROM THE COASTAL BEND.
THUS...THE RED FLAG WARNING IS BEING ALLOWED TO EXPIRE.

$$

RH

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Jun 16, 6:29 AM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Jun 16, 6:29 AM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
629 AM CDT THU JUN 16 2011

.DISCUSSION...UPDATED FOR 12Z AVIATION.

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED THROUGH TODAY. EXPECT
GUSTY WINDS...ESPECIALLY ONCE THE SEA BREEZE PUSHES THROUGH.
OVERNIGHT...WINDS WILL REMAIN MODERATE...INHIBITING ANY FOG
DEVELOPMENT. EXPECT STRATUS TO DEVELOP OVERNIGHT...SHOULD BE
MAINLY SCATTERED...BUT THERE IS POTENTIAL FOR MVFR CIGS WITH
STRATUS BECOMING BROKEN.

&&

.PREV DISCUSSION... /ISSUED 437 AM CDT THU JUN 16 2011/

SHORT TERM (TODAY THROUGH FRIDAY)...

WITH LITTLE CHANGE IN THE OVERALL PATTERN...SEE NO REASON TO THINK
CONDITIONS WILL BE MUCH DIFFERENT FROM YESTERDAY...INCLUDING THE
HOT TEMPERATURES ACROSS THE AREA. YESTERDAY WE SAW HIGHS FROM 111
IN LAREDO TO AROUND 90 AT THE COASTLINE...AND EXPECT MOST
LOCATIONS TO BE WITHIN A DEGREE OR TWO OF THAT TODAY. THIS MEANS
HEAT INDEX VALUES WILL ONCE AGAIN BE ELEVATED. SEEING BORDERLINE
HEAT ADVISORY CRITERIA FOR BOTH TODAY AND TOMORROW. AT THIS TIME
IT LOOKS LIKE MOST SITES...IF THEY DID REACH 110...WOULD NOT
SUSTAIN FOR THE TWO HOURS TO MEET CRITERIA. HOWEVER...DAY SHIFT
WILL KEEP AN EYE ON THESE...IF TEMPS ARE TRENDING EVEN A DEGREE OR
TWO HIGHER THAN WHAT WE HAVE CURRENTLY IN THE FORECAST...AN
ADVISORY MAY BE NEEDED. SIMILAR THOUGHTS FOR FRIDAY. WILL ISSUE
SPS ONCE AGAIN THIS MORNING FOR HEAT INDICES BETWEEN 105 AND 109.

LOW PRESSURE TO THE NORTHWEST AND HIGH PRESSURE OVER THE GULF WILL
LEAD TO A STRONGER PRESSURE GRADIENT ACROSS THE AREA ONCE AGAIN
TODAY WITH BREEZY CONDITIONS EXPECTED. LOW LEVEL JET REALLY PICKS
UP TONIGHT. NAM BUFKIT PROFILES SHOWING UP TO 39KNOTS AT CRP BETWEEN
850 AND 900 MB. LAPSE RATES ARE MARGINAL FOR MIXING DOWN THE
STRONGER WIND AND FOR DEVELOPING SHOWERS...BUT WE SHOULD STILL BE
QUITE GUSTY OVER THE COASTAL WATERS OVERNIGHT...AND HAVE A DECENT
CHANCE FOR STREAMER SHOWERS TO DEVELOP. WITH THE LLJ BEING FROM
JUST EAST OF SOUTH...WOULD ONLY REALLY EXPECT SHOWERS NORTH OF
AROUND CORPUS CHRISTI.

ELEVATED FIRE WEATHER RISK CONTINUES WITH LOW RH AND HIGH WINDS
ONLY BRIEFLY OVERLAPPING IN TIME...IF AT ALL.

LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)...

THE UPPER RIDGE WILL MOVE ACROSS SOUTH TEXAS AND MAINTAIN THE
MUCH ABOVE NORMAL TEMPS FOR THE WEEKEND. SURFACE LOW OVER THE HIGH
PLAINS OVER SOUTHEAST COLORADO WILL PERSIST THROUGH THE WEEKEND
AHEAD OF THE UPPER TROUGH OVER THE CENTRAL ROCKIES. WILL SEE
BREEZY/WINDY CONDITIONS OVER THE AREA FOR THE WEEKEND WITH FIRE
DANGER THREAT ELEVATED AND POSSIBLY NEAR RED FLAG CRITERIA ON
SUNDAY FOR THE BRUSH COUNTRY. PERIODIC SCA CONDITIONS WILL OCCUR
FOR THE COASTAL WATERS INTO MONDAY. A GRADUAL INCREASE IN LOW
LEVEL MOISTURE WILL LEAD TO HIGHER AFTERNOON HEAT INDEX VALUES AS
WELL. THE UPPER RIDGE WILL SHIFT TO THE SOUTHEAST UNITED STATES
MONDAY AND TUESDAY AS THE UPPER TROUGH KICKS OUT INTO THE HIGH
PLAINS AND THEN NORTHEAST INTO THE UPPER MIDWEST. EXPECT THE WINDS
AND TEMPERATURES WILL SHOW A GRADUAL DECREASE TUESDAY INTO
WEDNESDAY WITH THE POSSIBILITY OF AN INFLUX OF MOISTURE FROM THE
WESTERN GULF OF MEXICO. GFS/ECMWF SHOW A MID LEVEL TROUGH AXIS
OVER THE REGION BY WEDNESDAY. WILL GO AHEAD AND MENTION A SLIGHT
CHANCE OF CONVECTION FOR ALL BUT THE BRUSH COUNTRY ON WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    96  78  96  79  98  /  10  10  10  10  10
VICTORIA          98  77  99  77 100  /  10  10  10  10  10
LAREDO           109  81 108  82 110  /   0   0   0   0   0
ALICE            101  75 101  78 103  /   0   0   0   0  10
ROCKPORT          93  82  93  82  93  /  10  10  10  10  10
COTULLA          103  75 105  76 107  /   0   0   0   0   0
KINGSVILLE        99  78  99  79 100  /  10  10  10   0  10
NAVY CORPUS       91  81  91  81  88  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

PZ/83...SHORT TERM
TMT/89...LONG TERM
Hazardous weather outlook, Jun 16, 5:34 AM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
534 AM CDT THU JUN 16 2011

TXZ229>234-239>247-171045-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
534 AM CDT THU JUN 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

AN ELEVATED FIRE DANGER CONTINUES TODAY WITH LOW RH VALUES AND
INCREASING WINDS ACROSS THE AREA. AFTERNOON HEAT INDICES WILL BE
BETWEEN 105 AND 109 TODAY OVER INLAND AREAS OF SOUTH TEXAS.

THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE BEACHES OF THE
MIDDLE TEXAS COAST TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN ELEVATED FIRE DANGER THREAT WILL EXIST ACROSS MUCH OF THE WESTERN
COASTAL BEND AND BRUSH COUNTRY FRIDAY THROUGH SUNDAY DURING THE
AFTERNOON AND EARLY EVENING HOURS. THE AFTERNOON HEAT INDEX VALUES
WILL BE BETWEEN 105 AND 110 DEGREES FRIDAY THROUGH TUESDAY OVER
INLAND AREAS OF SOUTH TEXAS.

THERE WILL BE A MODERATE RISK OF RIP CURRENTS FOR THE BEACHES
OF THE MIDDLE TEXAS COAST FRIDAY THROUGH MONDAY.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-171045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
534 AM CDT THU JUN 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

GUSTY WINDS ARE EXPECTED THIS AFTERNOON AND EVENING THROUGHOUT THE
COASTAL WATERS. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED LATE
TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE FRIDAY THROUGH TUESDAY.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

PZ/TMT

In the hours before

Special weather statement, Jun 16, 4:39 AM CDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
439 AM CDT THU JUN 16 2011

TXZ229>234-239>247-161145-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS...
LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA...LAREDO...FREER...BENAVIDES...SAN DIEGO...
ALICE...ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI...PORTLAND...
INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO...
WOODSBORO...PORT LAVACA
439 AM CDT THU JUN 16 2011

...HEAT INDICES BETWEEN 105 AND 109 DEGREES ARE EXPECTED TODAY...

THE COMBINATION OF WARM TEMPERATURES AND HIGH DEWPOINTS WILL
PRODUCE HEAT INDICES BETWEEN 105 AND 109 DEGREES TODAY.  RESIDENTS
WITH OUTDOOR ACTIVITIES PLANNED ARE URGED TO DRINK PLENTY OF
WATER...WEAR LIGHT WEIGHT AND LIGHT COLORED CLOTHING...AND TAKE
FREQUENT BREAKS FROM THE HEAT.  YOUNG CHILDREN AND PETS SHOULD
NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY CIRCUMSTANCES.
THIS IS ESPECIALLY TRUE DURING WARM OR HOT WEATHER WHEN CAR
INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES.

PZ
Special weather statement, Jun 16, 4:46 AM CDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
446 AM CDT THU JUN 16 2011

TXZ229>234-239>247-170000-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS...
LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA...LAREDO...FREER...BENAVIDES...SAN DIEGO...
ALICE...ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI...PORTLAND...
INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO...
WOODSBORO...PORT LAVACA
446 AM CDT THU JUN 16 2011

...HEAT INDICES BETWEEN 105 AND 109 DEGREES ARE EXPECTED TODAY...

THE COMBINATION OF WARM TEMPERATURES AND HIGH DEWPOINTS WILL
PRODUCE HEAT INDICES BETWEEN 105 AND 109 DEGREES TODAY.  RESIDENTS
WITH OUTDOOR ACTIVITIES PLANNED ARE URGED TO DRINK PLENTY OF
WATER...WEAR LIGHT WEIGHT AND LIGHT COLORED CLOTHING...AND TAKE
FREQUENT BREAKS FROM THE HEAT.  YOUNG CHILDREN AND PETS SHOULD
NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY CIRCUMSTANCES.
THIS IS ESPECIALLY TRUE DURING WARM OR HOT WEATHER WHEN CAR
INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES.

PZ

CORRECTED EXPIRATION TIME

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 9:13 AM CDTSmall Craft AdvisoryCRP49 hr

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.